caret icon Back to all discussions

Injection Site Reactions

Hello, Rebecca here...I've been dealing with psoriasis since I was around 18 and right around 40 it developed into PsA. I went through many months of a Methotrexate/Otezla cocktail and then switched over to Enbrel injections. I've only been doing the Enbrel injections for 8 weeks now and today, for the first time ever, I didn't have a black and blue welt at my injection site and it didn't really hurt at all. The syringe was empty and I bled a little at the site, so I'm assuming all went as supposed to. It makes me wonder if the size of the needle in the cartridges can vary or if the amount of medicine in the cartridge can vary. Nothing else changed...I pulled the medicine from the fridge for the same amount of time, injected in my right leg as I have many times before, etc. I think I'm just worried that I didn't get the medicine and I'm going to start feeling symptoms soon. Do people usually get welts at the injection site and do these welts/the pain of the injection vary due to anything?

  1. Hi Rebecca2280. Have you tried calling a pharmacist? They are usually the most knowledgeable when it comes to these issues. You might also check to see whether the manufacturer has a help line for patients. It is worth putting a call in to your doctor as well. Chances are good that the medication did go in. The blood is a good sign that you pierced the skin. You also would likely have felt the medication trickling on your skin if you had missed. You might just be getting better at injecting it. My brother takes Enbrel and has no bruising at his injection sites. I hope you get some reassurance from one of these sources. Best wishes! - Lori (Team Member)

    or create an account to reply.